Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


afraid to start medication because of lipodystrophy
Feb 15, 2010

my first lab cd4 331 with 23 % cv 16600, my second cd4 407 with 26% cv 40000, tomorrow I have appointment to see the third lab resoult but I am afraid that the doctor is going to tell me again that is time to start medication (atripla already sugested) I dont worry for the side efects other that lipodystrophy. I am afraid to accept it and then quit to take it, just for been afraid of fat distribution. I have read a lot of info about it but there are nothing that make change my mind to be afraid of that, any sugestion will be appreciated. Thank a lot for your help, I have been poz since april '09 and every night I check for your answers and suggestions, God bless all of you. I was supposed to get all the info that I got about hiv/sida before get infected, but thank to you I have accepted this virus to live with me without affecting my life, I dont worry about hiv, I care about my healt.

Response from Dr. Pierone

Hello and thanks for posting.

Even though the recent guidelines have recommended earlier initiation of antiretroviral therapy, one should only start antiretroviral treatment when fully prepared.

There is a legitimate concern about the risk of development of side effects and lipodystrophy from antiretroviral treatment. The good news is that the risks are much lower with the agents that are now available. Some of the agents in the pipeline may lower the risk of adverse events even more.

Time will tell if new medications and treatment paradigms will lessen the long-term risk of HAART.



Previous
fuzeon injections in face
Next
Where can I get treatment in Nashville?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement